MAUDE Adverse Event Report: SYNTHES GMBH CONNECT-BOLT F/AIMING ARM F/PERIARTI-AIM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH CONNECT-BOLT F/AIMING ARM F/PERIARTI-AIM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.120.030
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Attempting to screw bolt from va-lcp codylar aiming arm (03.231.003) - bolt 03.120.030 - into insertion handle for aiming arm (03.231.001) - and was not threading in.Looked like damaged thread on insertion handle.From loan set (b)(6)- equipment number (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9 corrected: d4 primary udi number the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the threads with no damage.A functional test was performed with the mating device (insertion handle f/aiming arm f/va-lcp c) and found difficulties in assembling; likely due to damage observed on the threads therefore, the reported allegation can be confirmed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the connect-bolt f/aiming arm f/periarti-aim would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): per franchise complaint product investigation procedure 100673626 is for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONNECT-BOLT F/AIMING ARM F/PERIARTI-AIM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key22012046
Report Number8030965-2025-04776
Device Sequence Number12060189
Product Code LXH
UDI-Device Identifier10886982074270
UDI-Public(01)10886982074270(10)699772
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.120.030
Device Lot Number699772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/26/2025
07/18/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date05/28/2025
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown